Vomitting 30 mins after ARV

Question

Hi, I take my ARVs (tenofovir + efavirenz + lamivudine) every 10PM. Due to hyperacidity or something, i threw up 30 mins after. I wasn't able to check my vomit if the pill was there. Should I take it again?

Answer

Hello and thanks for posting.

In short, no. Don't take a second dose of ARVs again.

Under usual circumstances, a pill passes out of the stomach in 2-5 hours. A significant amount of most medications within a pill are absorbed into the circulation within 30-60 minutes, reaching
peak concentrations in about 4 hours.

I generally don't recommend taking an extra dose of HIV medications after vomiting, and perhaps only if you actually visualize the pill in the vomit (gross, I know).

Because modern HIV medications are very effective, if you've been otherwise adherent to your regimen, missing a single dose of medications won't have any consequences.

I hope that is helpful, BY